A rash of military personnel stationed in North Carolina have been hospitalized for issues believed to have been caused by vaping oils

JACKSONVILLE, N.C. (AP) — The U.S. Army is warning about the dangers of vaping synthetic cannabinoid oil after about 60 soldiers and Marines in North Carolina experienced serious medical problems in January.

In a Monday public health alert, the U.S. Army Public Health Center said military personnel have suffered headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, agitation, and seizures. All these symptoms are associated with synthetic cannabinoids.

Army regulations ban the use of so-called CBD oil or any products derived from marijuana, so some soldiers are using synthetic replacement oil.

Public Health Center spokeswoman Chanel S. Weaver tells media outlets that stopping this trend is a “top priority.”

Copyright 2018 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.

Print Friendly, PDF & Email